Heavy Snow, Armstrong
- When
- November 2, 11:45 AM CST to November 3, 6:00 AM CST
- Where
- Armstrong forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.965, -101.357 (the zone’s center; the record gives no point)
A low pressure system in the upper atmosphere approaching the southern Texas panhandle combined with very cold air mass at the surface produced heavy snow across the southern Texas panhandle. Six to seven inches of snow fell southwest of Panhandle while seven inches of snow occurred in Claude.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A low pressure system in the upper atmosphere approaching the southern Texas panhandle combined with very cold air mass at the surface produced heavy snow across the southern Texas panhandle. Six to seven inches of snow fell southwest of Panhandle while seven inches of snow occurred in Claude.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Nov 2, 11:33 AM CST, 12 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
1109 AM CST TUE NOV 2 2004
CORRECTED TIME OF NEW WINTER STORM WARNING
.UPDATE...
SATELLITE SHOWS CLOUDS ARE DISSIPATING ACROSS THE NORTHWESTERN
ZONES...AND SO THREAT OF ADVISORY-STATUS SNOW IS DIMINISHING NORTH
AND WEST OF A LINE FROM GUYMON TO HARTLEY. WITH THE UPPER LEVEL
SYSTEM MOVING EAST AND NORTHEAST...WILL DISCONTINUE SNOW AND
BLOWING SNOW ADVISORY FOR THE NORTHWESTERN ZONES.
HEAVIER SNOW THREAT APPEARS CONFINED TO THE SOUTHERN HALF OF THE
TEXAS PANHANDLE. BANDS OF MODERATE TO HEAVY SNOWFALL SHOULD
CONTINUE TO DEVELOP AND MOVE WEST AND NORTHWEST DURING THE
AFTERNOON. GIVEN HOURLY SNOWFALL RATES OF ONE INCH PER HOUR WITH THE
HEAVIER BANDS...WILL CONTINUE THE WINTER STORM WARNING FOR THE
SOUTHWESTERN FOUR COUNTIES THROUGH THIS EVENING...AND THE SNOW AND
BLOWING SNOW ADVISORY FOR THE NORTH CENTRAL COUNTIES. ARE PREPARING
TO ISSUE A WINTER STORM WARNING FOR CARSON AND ARMSTRONG COUNTIES.
REVISED ZONES WILL BE SENT SHORTLY.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WINTER STORM WARNING UNTIL 6PM TUESDAY FOR
TXZ011-012-016-017.
WINTER STORM WARNING UNTIL 6AM WEDNESDAY FOR
TXZ013-018.
SNOW AND BLOWING SNOW ADVISORY UNTIL 6PM TUESDAY FOR
TXZ007-008-009-014.
OK...NONE.
&&
KRAMARTEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CST TUE NOV 2 2004 OKZ001>003-TXZ001>020-021900- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 600 AM CST TUE NOV 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT TONIGHT FOR THE SOUTHWEST TEXAS PANHANDLE FOR 5 TO 7 INCHES OF SNOW. A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT THIS MORNING FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND THE NORTHWESTERN TEXAS PANHANDLE. A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT TODAY FOR THE EASTERN OKLAHOMA PANHANDLE AND THE CENTRAL TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HENNIG
The national radar mosaic for the moment the first event began.
2 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425544, 5425811.